Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Midland/Odessa, TX

October 4, 2007Dawson County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Oct 4, 2007, 5:09 PM CDT for Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2007, 5:09 PM CDT (22:09 UTC)
Expired
Oct 4, 2007, 8:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Dawson County, TX

The radar

The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1238 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 042212
FFWMAF
TXC115-050115-
/O.NEW.KMAF.FF.W.0033.071004T2209Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT THU OCT 4 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DAWSON COUNTY IN WEST TEXAS...

* UNTIL 815 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING NEAR TENMILE
  ...OR 12 MILES SOUTH OF LAMESA. THE STORM PRODUCING FLASH FLOODING
  WAS NEARLY STATIONARY. RADAR IS CURRENTLY ESTIMATING RAINFALL TOTALS
  OF OVER THREE INCHES IN SOUTHERN DAWSON COUNTY. MOTORISTS TRAVELING 
  ALONG TEXAS STATE HIGHWAY 137 SHOULD BE PREPARED FOR POSSIBLE HAZARDOUS
  DRIVING CONDITIONS. 

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
  SPARENBERG...
  MIDWAY...
  KEY...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
      3253 10170 3252 10214
TIME...MOT...LOC 2209Z 240DEG 3KT 3257 10189

$$
2 follow-up statements
000 
WGUS74 KMAF 042242
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT THU OCT 4 2007

TXC115-050115-
/O.CON.KMAF.FF.W.0033.000000T0000Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
540 PM CDT THU OCT 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN DAWSON COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN AND POSSIBLE
FLASH FLOODING ACROSS SOUTHERN DAWSON COUNTY.  THIS STORM WAS LOCATED 
ALONG THE DAWSON AND MARTIN COUNTY LINE AND WAS NEARLY STATIONARY.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...KLONDIKE...PATRICIA...FRIENDSHIP...TENMILE...
SPARENBERG...MIDWAY AND KEY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
      3253 10170 3252 10214
TIME...MOT...LOC 2240Z 240DEG 3KT 3256 10194

$$
000 
WGUS74 KMAF 042254
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
554 PM CDT THU OCT 4 2007

TXC115-050115-
/O.CON.KMAF.FF.W.0033.000000T0000Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
554 PM CDT THU OCT 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN DAWSON COUNTY...

AT 545 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER THREE INCHES 
DEEP COVERING HIGHWAY 349 IN THE COMMUNITY OF PATRICIA.

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS MUCH OF 
SOUTHERN DAWSON COUNTY...INCLUDING THE COMMUNITIES OF PATRICIA...
SPARENBERG...AND ACKERLY. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN 
HAS FALLEN THIS AFTERNOON ACROSS SOUTHERN DAWSON COUNTY.

FLASH FLOODING WILL LIKELY AFFECT THE FOLLOWING LOCATIONS... 
PATRICIA...FRIENDSHIP...TENMILE...SPARENBERG...MIDWAY AND KEY.
STATE HIGHWAYS 137 AND 349 IN SOUTHERN DAWSON COUNTY. 

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
      3253 10170 3252 10214
TIME...MOT...LOC 2249Z 240DEG 3KT 3256 10193

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:41 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 4, 2:41 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT THU OCT 4 2007

.AVIATION...
MAINLY VFR CONDITIONS PERSIST THIS AFTERNOON AND OVERNIGHT...WITH
THE POSSIBILITY OF A BRIEF VCTS/MVFR THUNDERSTORM AT THE KPEQ...
KFST AND KCNM TERMINALS DURING THE LATE AFTERNOON AND EVENING
HOURS. BREEZY SOUTHERLY WINDS...OCCASIONALLY GUSTING UP TO 20
MPH...WILL GRADUALLY SUBSIDE AFTER SUNSET AS LEE SIDE SURFACE
TROUGHING OVER SOUTHEAST NEW MEXICO WEAKENS AND WINDS DECOUPLE.
NOCTURAL LOW LEVEL JET OF 35-40KT ACROSS WEST TEXAS AFTER MIDNIGHT
WILL COMBINE WITH WEAKER SURFACE WINDS FOR POTENTIAL LOW LEVEL
WIND SHEAR TONIGHT /06Z-12Z/ AT THE KMAF AND KINK TERMINALS. AS
SURFACE DEW POINT DEPRESSIONS TIGHTEN AFTER MIDNIGHT...A FEW/BRIEF
PATCHES OF MVFR VISIBILITIES DUE TO FOG ARE POSSIBLE FRIDAY
MORNING /12Z-15Z/ AT THE KMAF AND KHOB TERMINALS.

&&

DISCUSSION...
SCT TSTMS HAVE DEVELOPED ACRS THE DAVIS MTNS AND VICINITY WITHIN
7H-5H THETA-E RIDGE AND WEAKLY CAPPED ENVIRONMENT. WEAK SHEAR
SUGGESTIVE OF OUTFLOW DOMINATED STORMS THAT WILL MOVE E AND NE.
LOW LEVEL INSTABILITY IS REFLECTED IN MSAS LIS OF MINUS 4 FROM SW
TO NE ACRS PB. MODIFIED 12Z KMAF SOUNDING INDICATES CAPES NEAR
2000 J/KG WITH LITTLE IF ANY CAP. SFC TROF ORIENTED NEAR THE TX/NM
BORDER AND PARKING LOT OBSERVATION REVEALS TOWERS GOING UP E OF
TROF WITH ONE RETURN ALREADY NOTED IN DAWSON COUNTY. EXPECT THAT
STORMS WILL CONTINUE TO SLOWLY DEVELOP INVOF TROF NEXT FEW HOURS
AND ALONG NEW OUTFLOW BOUNDARIES. HAVE EXTENDED CHC POPS FARTHER
NE FROM THE MTNS THIS EVENING. SEVERE CONCERNS REMAIN LIMITED BY
WEAK SHEAR (15KTS) BUT WITH SB CAPES NEAR 2000 J/KG ISOLD
STRONG/BRIEFLY SEVERE MULTI-CELL STORMS ARE POSSIBLE. NAM
INDICATES SHRTWV TROF COMING OUT OF MEXICO TONIGHT THAT MAY
PROLONG STORMS SOMEWHAT BEYOND DIURNAL HEATING.

MID LEVEL FLOW WILL BE BACKED ENUF TO THE SW FRIDAY TO KEEP LEE
TROF IN A WWD POSITION WHILE SFC PRESSURE FALLS TO THE N ALONG
WITH TIGHTER MSL PRESSURE GRADIENT WILL SUPPORT GUSTY S WINDS ACRS
CWFA. THIS WILL ALSO HELP TO HOLD LOW LEVEL MSTR ALONG/INVOF LEE
TROF. SW MID LEVEL FLOW WILL TAP PACIFIC MSTR (CURRENTLY SEEN ON
WATER VAPOR INVOF SRN BAJA). 7H-5H LR/S WILL BE BETTER TO W AND
WITH ADDED HELP FROM MTNS FCST WILL FAVOR TSTMS DEVELOPING IN/NEAR
MTNS THEN MOVING NE INTO UPPER TRANS PECOS/SE NM/WRN PB HUGGING
LEE TROF. 0-6KM BULK SHEAR INCREASES FROM NEAR 15KT IN DAVIS MTNS
TO 30-35KTS ACRS SE NM BY 00Z/SAT...THUS AS STORMS MOVE NEWD SVR
POTENTIAL WILL INCREASE. THERE DOES SEEM TO BE AN ABSENCE OF
IDENTIFIABLE SHRTWV ENERGY SO CONVECTION EXPECTED TO BE CLOSELY
TIED TO DIURNAL HEATING. ABOVE MENTIONED FEATURES WILL MOVE EWD
INTO SAT WHICH WILL ALLOW FOR DRIER AIR TO WORK ITS WAY INTO THE
WRN/NWRN CWFA. GFS SFC DWPNTS ARE MUCH DRIER THAN NAM (I.E., GFS
43 VS NAM 55 AT HOPE). BASED ON MODEL TENDENCIES WILL SIDE WITH
THE DRIER GFS AND SHIFT BEST POP AXIS EWD. CURRENT FCST HAS THIS
IDEA ALREADY...BUT WILL SHAVE OFF SOME OF THE WWD EXTENT. GFS
INCREASES SHEAR FARTHER S AND E...HOWEVER CAPES ARE NOTABLY LOWER
WITH DECREASED SFC MSTR. IF BETTER MSTR CAN HOLD ALONG JUST E OF
LEE TROF STRONG/SEVERE STORMS WOULD BE MORE OF A CONCERN. INTO SUN
GFS/NAM STILL REFLECT INCONSISTENCIES WRT POSITION...
STRENGTH...TIMING WITH GFS DEPICTING STRONG PUSH OF DRY AIR INTO
THE PB SUN AFTERNOON...WHICH HAS COME BACK IN LINE WITH DRIER
ECMWF. ATTP WILL OPT TO CONTINUE WITH DRIER SOLNS MENTIONED. WILL
BE WATCHING TIMING OF TROF PASSAGE THERE WILL BE A WINDOW LATE SAT
NIGHT INTO SUN MORNING FOR WINDS TO INCREASE THRU THE GDP MTNS.
LOW DWPNT AIR IN PLACE MON/TUE/WED MORNINGS WILL FAVOR SEASONALLY
COOL OVERNIGHTS. MEANWHILE 5H HEIGHTS WILL RISE ASSOCD WITH
BUILDING RIDGE. SOME HOPE FOR NW MID LEVEL FLOW TO DEVELOP
WED/THUR POSSIBLY FAVORING FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  92  68  90  /  20  20  10  10
CARLSBAD NM                69  91  65  90  /  20  20  20  10
DRYDEN TX                  68  87  68  90  /  30  10  10  10
FORT STOCKTON TX           69  94  67  91  /  30  20  20  20
GUADALUPE PASS TX          65  87  63  84  /  20  20  20  10
HOBBS NM                   69  90  67  89  /  20  20  30  10
MARFA TX                   60  85  59  86  /  30  30  20  10
MIDLAND INTL AIRPORT TX    69  91  67  91  /  20  20  20  10
ODESSA TX                  69  92  68  90  /  20  20  20  10
WINK TX                    70  97  69  95  /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Oct 4, 2:02 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CDT THU OCT 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
202 PM CDT THU OCT 4 2007 /102 PM MDT THU OCT 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER A FEW STORMS WILL BE CAPABLE OF BECOMING
STRONG AND MAY APPROACH AND OR EXCEED SEVERE LIMITS. THE MAIN
SEVERE WEATHER THREAT WILL BE LARGE HAIL AND OR DAMAGING WINDS.
IN ADDITION THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING.
THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING ACROSS THE DAVIS AND GUADALUPE MOUNTAINS...THE UPPER
TRANS PECOS REGION...THE WESTERN PERMIAN BASIN AND THE SOUTHEAST
NEW MEXICO PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 4, 3:00 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT THU OCT 4 2007

TXZ080-042030-
MARFA PLATEAU-
300 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF MARFA ALONG
HIGHWAY 67 AT 300 PM CDT...MOVING NORTHEAST AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CENTRAL PRESIDIO COUNTY...INCLUDING THE CITY OF MARFA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

GUSTY STRONG WINDS...HAIL...VERY HEAVY RAINFALL... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 3:06 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT THU OCT 4 2007

TXZ075-042100-
PECOS-
306 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PECOS COUNTY.

STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHWESTERN PECOS
COUNTY. AT 302 PM CDT...THE STRONGEST THUNDERSTORM WAS LOCATED ABOUT
24 MILES SOUTH OF FORT STOCKTON...AND WAS MOVING NORTHEAST AT 10
MPH. THIS STORM WILL CROSS U.S. HIGHWAY 285 ABOUT 20 MILES SOUTH OF
FORT STOCKTON BY 330 PM CDT. OTHER STRONG THUNDERSTORMS WERE LOCATED
12 MILES NORTHEAST OF FORT STOCKTON...AND 22 MILES WEST OF
BELDING...ALSO MOVING NORTHEAST AT 10 MPH.

THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG
WIND GUSTS AROUND 55 MPH...PEA TO MARBLE SIZE HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH
YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 4, 3:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CDT THU OCT 4 2007

TXZ046-042115-
DAWSON-
319 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF SPARENBERG AT 319
PM CDT...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Oct 4, 4:06 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 PM CDT THU OCT 4 2007

TXZ074-075-081-042200-
PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
406 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND
SOUTH CENTRAL PECOS COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED ALONG AND NEAR HIGHWAY 385 IN
EXTREME NORTH CENTRAL BREWSTER AND EXTREME SOUTH CENTRAL PECOS
COUNTIES AT 406 PM CDT. THE THUNDERSTORMS WERE MOVING NORTHEAST
AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

GUSTY STRONG WINDS...HAIL...VERY HEAVY RAINFALL...AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 4:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
429 PM CDT THU OCT 4 2007

TXZ075-042200-
PECOS-
429 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF FORT STOCKTON
AT 427 PM CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL IMPACT U.S. HIGHWAY 285 NORTHWEST OF FORT
STOCKTON...AND STATE HIGHWAY 18 NORTH OF FORT STOCKTON. STRONG WIND
GUSTS NEAR 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH
YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 4, 4:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CDT THU OCT 4 2007

TXZ046-050-051-042245-
ANDREWS-DAWSON-MARTIN-
455 PM CDT THU OCT 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ANDREWS...
NORTHWESTERN MARTIN AND SOUTHERN DAWSON COUNTIES.

STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHERN PERMIAN
BASIN. AT 450 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
SPARENBERG TO NEAR PATRICIA IN SOUTHERN DAWSON COUNTY. OTHER
ISOLATED STRONG THUNDERSTORMS WERE LOCATED IN RURAL NORTHWESTERN
MARTIN AND NORTHEASTERN ANDREWS COUNTIES. THE STORMS ARE MOVING
SLOWLY EAST AT 5 TO 10 MPH.

THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO
ONE HALF INCH IN DIAMETER...AND STRONG WIND GUSTS TO 50 MPH.

PEOPLE IN NORTHEASTERN ANDREWS...NORTHWESTERN MARTIN AND SOUTHERN
DAWSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:47 PM CDTSevere Thunderstorm WarningMAFDawson58 min
Oct 4, 4:18 PM CDTSevere Thunderstorm WarningMAFBrewster27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.